MAUDE Adverse Event Report: ZIMMER DENTAL LONG TORQ WRCH HEX DRIVER 1.25MMD FOR TW20 & TW30; DENTAL DRIVER

ZIMMER DENTAL LONG TORQ WRCH HEX DRIVER 1.25MMD FOR TW20 & TW30; DENTAL DRIVER
Model Number TW1.25L
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).A4: patient weight unknown / not provided.
 
Event or Problem Description
It was reported that one tw1.25l was fractured.Procedure has been completed with another tool driver.
 
Additional Manufacturer Narrative
It was reported that two out of three drivers were bent (tw1.25 + tw1.25l) and the third (tw1.25l) was fractured.Zimvie receives one torque wrench hex driver (tw1.25), and two long torque wrench hex drivers (tw1.25l) for investigation (see attached images).Visual/physical evaluation of the returned devices identified bent tips on the tw1.25 and one tw1.25l.The other tw1.25l device had the tip fractured.Note: this investigation addresses the device, first reported tw1.25l.Dhr review for the lot (2020090714) had revealed no deviations nor non-conformances which could have caused or contributed to the reported events.All products were conforming at the time they left zimvie.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot (2020090714) and no similar event or complaint was found.The customer did not submit images/x-ray for the reported event.Appropriate documents were reviewed.Based on the investigation and risk management file review as per rmf, the most likely root cause determined from the investigation is inadequate maintenance - device should be inspected and cleaned before each use.Therefore, based on the available information, device malfunction did occur, and the reported event was confirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
Use of the short and long tool drivers to unscrew a healing screw in position 16.The unscrewing was very difficult and three instruments were damaged.(2 were bent (tw1.25 + tw1.25l) and the third one was fractured (tw1.25l) ).Procedure has been completes with another tool driver.

Brand Name
LONG TORQ WRCH HEX DRIVER 1.25MMD FOR TW20 & TW30
Common Device Name
DENTAL DRIVER
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16776450
Report Number0002023141-2023-01126
Device Sequence Number12516231
Product Code NDP
UDI-Device Identifier00889024020207
UDI-Public(01)00889024020207(17)991231(10)2020090714
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberTW1.25L
Device Catalogue NumberTW1.25L
Device Lot Number2020090714
Was Device Available for Evaluation? No
Date Returned to Manufacturer02/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age76 YR
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic